A finite element method for equal width equation


Saka B.

APPLIED MATHEMATICS AND COMPUTATION, vol.175, no.1, pp.730-747, 2006 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 175 Issue: 1
  • Publication Date: 2006
  • Doi Number: 10.1016/j.amc.2005.07.034
  • Title of Journal : APPLIED MATHEMATICS AND COMPUTATION
  • Page Numbers: pp.730-747

Abstract

A numerical solution of the equal width (EW) equation is obtained using space-splitting technique and quadratic B-spline Galerkin finite element method. Solitary wave motion, interaction of two solitary waves, wave undulation and wave generation are studied using the proposed method. Comparisons are made with analytical solutions and with some spline finite element method calculations at selected times. Accuracy and efficiency are discussed by computing the numerical conserved laws and L-2, L-infinity error norms. (c) 2005 Elsevier Inc. All rights reserved.